MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER, INTRAVASCULAR, THE,

B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER, INTRAVASCULAR, THE,
Catalog Number 4251129-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: boken introcan safety 3 stylet.Detailed inquiry description: the following statement is from the customer's email: just wanted to make you aware that one of my staff members tried to place in an iv with this product and when obtaining blood visualization meaning she was in the vein, she retracted the metal needle leaving the catheter in place, when she tried to flush the iv to verify patency she could not flush it and when she removed it.There was a piece of the metal needle stuck in the catheter that broke off when the needle was removed.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was submitted to the manufacturer for evalulation.One (1) photo was submitted to the manufacturer for evaluation.It was noted from the photo that an extension set can be seen attached to the sample.The protective cap was not present in the complaint photo and no photo of the cannula hub was provided that could confirm whether the steel needle was broken.The steel needle that was claimed broken was the metal bush which is attached to the capillary in the catheter hub.From the observation of the photo, there is a hole around the middle of the capillary.The manufacturing process was reviewed and there is a detection system for pierced capillary defect at the ecm machine vision system.A simulation was conducted by taking a good product and piercing the cannula through the capillary and test the sample at the ecm machine vision system.The defect was able to be detected and was rejected.The in-line test equipment is subject to frequent calibration and regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.Beside the automated 100% in-line test equipment, independent in-process quality controls and final controls on a random sample basis will be conducted by different teams on a regular basis within the production process.Herewith a systematic product defect would be detected.Based on the investigation, the defect is most likely not attributed to the manufacturing process as the defect would be able to be detected and rejected by the in-line vision systems.Damages induced after the assembly process is not possible since the catheter had been protected with a protective cap.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY® 3
Common Device Name
CATHETER, INTRAVASCULAR, THE,
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key18903095
Report Number9610825-2024-00183
Device Sequence Number7838967
Product Code FOZ
UDI-Device Identifier04046964014031
UDI-Public(01)04046964014031
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251129-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown